Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 210, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2011, 4:33 PM EDT for Forsyth County, North Carolina. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2011, 4:33 PM EDT (20:33 UTC)
- Expired
- Jul 4, 2011, 5:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Forsyth County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 4:40 PM EDT | TSTM WND DMG | Donnaha, NC | TREE DOWN ON SPAINHOUR MILL ROAD |
| Jul 4, 5:16 PM EDT | TSTM WND DMG | 3 N Lewisville, NC | TREES DOWN NEAR VIENNA |
| Jul 4, 5:20 PM EDT | TSTM WND DMG | 2 Ssw Pfafftown, NC | POWER LINES DOWN IN MOUNT TABOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 12:50 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 880 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1130 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
455
WUUS52 KRAH 042033
SVRRAH
NCC067-042130-
/O.NEW.KRAH.SV.W.0210.110704T2033Z-110704T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
433 PM EDT MON JUL 4 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORSYTH COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 530 PM EDT
* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER DONNAHA...OR OVER EAST BEND...MOVING EAST
AT 20 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
RURAL HALL...PFAFFTOWN...
STANLEYVILLE...
WALKERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A VEHICLE OR A NEARBY
BUILDING. THESE THUNDERSTORMS WERE ALSO PRODUCING FREQUENT
LIGHTNING. MANY LIGHTNING STRIKES WILL OCCUR WELL AHEAD OF THE HEAVY
RAIN AND GUSTY WINDS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR PARTS OF CENTRAL NORTH CAROLINA AROUND THE TRIAD.
&&
LAT...LON 3611 8051 3614 8044 3621 8045 3623 8044
3626 8046 3626 8004 3621 8003 3605 8005
3605 8047 3606 8047 3605 8047 3605 8051
3609 8052
TIME...MOT...LOC 2032Z 269DEG 16KT 3621 8047
$$
DJF2 follow-up statements
226
WWUS52 KRAH 042050
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT MON JUL 4 2011
NCC067-042130-
/O.CON.KRAH.SV.W.0210.000000T0000Z-110704T2130Z/
FORSYTH NC-
450 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR FORSYTH COUNTY...
AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
DONNAHA...OR NEAR EAST BEND...MOVING EAST AT 20 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS AROUND 60 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE...
LEWISVILLE...PFAFFTOWN...RURAL HALL...STANLEYVILLE...AND THE NORTH
SIDE OF WINSTON-SALEM.
THE STORM WAS ALSO PRODUCING FREQUENT LIGHTNING. ONE CLOUD TO GROUND
STRIKE WAS OCCURRING ABOUT EVERY FIVE SECONDS.
SEVERE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR PARTS OF CENTRAL NORTH CAROLINA AROUND THE TRIAD.
LAT...LON 3611 8051 3614 8044 3621 8045 3623 8044
3626 8046 3626 8004 3621 8003 3605 8005
3605 8047 3606 8047 3605 8047 3605 8051
3609 8052
TIME...MOT...LOC 2048Z 269DEG 16KT 3622 8043
$$
DJF425
WWUS52 KRAH 042106
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
506 PM EDT MON JUL 4 2011
NCC067-042130-
/O.CON.KRAH.SV.W.0210.000000T0000Z-110704T2130Z/
FORSYTH NC-
506 PM EDT MON JUL 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR FORSYTH COUNTY...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
PFAFFTOWN...OR 7 MILES SOUTH OF KING...MOVING EAST AT 25 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... RURAL HALL...
STANLEYVILLE...AND WINSTON-SALEM.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR PARTS OF CENTRAL NORTH CAROLINA...INCLUDING THE TRIAD
AREA.
LAT...LON 3611 8051 3614 8044 3621 8045 3623 8044
3626 8046 3626 8004 3621 8003 3605 8005
3605 8047 3606 8047 3605 8047 3605 8051
3609 8052
TIME...MOT...LOC 2105Z 276DEG 26KT 3617 8034
$$
DJFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:05 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 4, 3:05 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 305 PM EDT MON JUL 4 2011 .SYNOPSIS... A TROUGH OF LOW PRESSURE BOTH AT THE SURFACE AND ALOFT WILL THROUGH WESTERN AND CENTRAL NORTH CAROLINA THROUGH MID WEEK... BRINGING INCREASED CHANCES FOR SHOWERS AND STORMS THROUGH THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... AS OF 255 PM MONDAY... THROUGH TONIGHT: OF IMMEDIATE CONCERN IS THE SEVERE WEATHER THREAT. FORECAST RECENTLY UPDATED AND TWEAKED FOR NEW SEVERE THUNDERSTORM WATCHES IN THE NORTHERN PIEDMONT/NRN COASTAL PLAIN... EFFECTIVE UNTIL 8 PM WEST AND 10 PM EAST THIS EVENING. THE COLD FRONT ACCORDING TO SURFACE ANALYSES STILL STRETCHES ACROSS THE MASON DIXON LINE AND OH/IN... WITH A WELL-DEFINED TROUGH FROM SW VA THROUGH EASTERN TN... ALONG AN OUTFLOW FROM EARLIER CONVECTION AND SUPPORTED ALOFT BY DPVA GENERATED BY AN MCV FROM LAST EVENING'S STORMS OVER WESTERN MO. DISCRETE CELLS FORMING ON THE HIGHER TERRAIN ARE RAPIDLY MULTIPLYING AND WILL MOVE WESTWARD INTO THE WATCH AREAS OVER THE NEXT HOUR OR TWO... POTENTIALLY ORGANIZING INTO SHORT BOWING SEGMENTS. MLCAPE IS ALREADY 2500-3000 J/KG IN THE NW CWA AND CLIMBING WITH AN UNCAPPED COLUMN... AND DOWNDRAFT CAPE OVER 1000 J/KG WITH FORECAST SOUNDINGS DEPICTED AN INVERTED-V SIGNAL IN THE LOW LEVELS SUPPORTS A DAMAGING DOWNBURST WIND THREAT... AS WELL AS A SLIGHTLY LESSER LARGE HAIL RISK GIVEN THE -10C TO -30C LAYER CAPE NEAR 800 J/KG. THE REST OF THE PIEDMONT AND NORTHERN COASTAL PLAIN CONTINUES TO DESTABILIZE WITH IMPROVING EFFECTIVE SHEAR TO NEAR 25 KTS... THUS CONVECTION SHOULD BE SUSTAINED WELL INTO THE EVENING AS IT HEADS EASTWARD. HAVE RAISED POPS TO LIKELY ACROSS THE NORTHERN CWA THROUGH THE EVENING. FORECAST SOUNDINGS INDICATE MARGINAL ELEVATED INSTABILITY LASTING OVERNIGHT WITH SOUPY AIR IN THE LOW LEVELS... WILL KEEP A MENTION OF ISOLATED STORMS OVERNIGHT. LOWS 69-73. FOR TUESDAY: MID-UPPER LEVEL SHEAR AXIS WILL PERSIST JUST TO OUR NW WITH WEAK TROUGHING HOLDING AT THE SURFACE. PRECIP WATER VALUES ARE EXPECTED TO HOLD AT 1.5 TO NEAR 2 INCHES... AND WITH MLCAPE ONCE AGAIN EXPECTED TO CLIMB TO AROUND 2000-2500 J/KG... EXPECT ANOTHER ROUND OF NUMEROUS SHOWERS AND STORMS. WITH THE DEEP WARM LAYER AND ANTICIPATED SLOW STORM MOVEMENT... HEAVY RAIN WILL REMAIN A THREAT. HIGHS 89-94. -GIH && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 205 PM... VERY WEAK NEAR SURFACE PRESSURE GRADIENT TUESDAY EVENING OVER CENTRAL NORTH CAROLINA IN A BERMUDA HIGH PATTERN. HINTS ON SOME MODELS OF FLOW BEING MILDLY DIVERGENT AT THE SURFACE... AND AT THE LEAST... QUITE WEAK. MODEL CONSENSUS IS PRECIPITABLE WATERS ACROSS THE AREA IN EXCESS OF 1.75 INCHES AND DO EXPECT A NOCTURNAL LOW LEVEL JET TO DEVELOP TOWARD MIDNIGHT. ADDITIONALLY A BAGGY TROUGH NEAR OR WEST OF THE MOUNTAINS WILL PROVIDE SOME SYNOPTIC NEAR SURFACE CONVERGENCE. PRECIPITATION COVERAGE LIKELY TO DROP OFF WITH LOSS OF HEATING FOR TUESDAY EVENING THEN PICK UP A BIT TOWARD MIDNIGHT AND TO DAWN AS DYNAMICS BECOME SLIGHTLY MORE FAVORABLE. FIFTY/THIRTY RAIN CHANCES NORTHWEST TO SOUTHEAST FOR THE EVENING THEN FORTY PERCENT POPS NORTHWEST SLIDING TO TWENTY PERCENT SOUTHEAST FOR THE LATE NIGHT. A MILD MUGGY NIGHT EXPECTED WITH LOW TEMPERATURES IN THE LOW TO MID 70S. THE ABOVE MENTIONED TROUGH RELATIVELY STATIC THROUGH THURSDAY NIGHT AND PRECIPITABLE WATER REMAINS HIGH. A CONSTANT MOISTURE FEED FROM THE ATLANTIC AND GULF WITH 3000 FEET WINDS IN THE FIFTEEN TO TWENTY-FIVE KNOT RANGE SUGGEST RAIN CHANCES OF AT LEAST 50 PERCENT DURING THE AFTERNOONS... AND PERHAPS TWICE THAT. SEVERE THREAT TINY TO NIL IN THIS ENVIRONMENT. FIND IT DIFFICULT TO BELIEVE THAT ANYONE WILL AVOID GETTING MEASURABLE RAIN DURING THIS PERIOD. MODEL CONSENSUS IS HEAVIER AMOUNTS NORTH AND WEST THAN ELSEWHERE AND GIVEN THE PATTERN THIS IS ACCEPTED. A WIDESPREAD ONE INCH OF RAIN NOT IMPOSSIBLE... WITH THE USUAL HEAVIER AMOUNTS DUE TO PERSISTENT CONVECTION. AFTERNOON TEMPERATURES FORECAST WITHOUT CONFIDENCE AS TIMING AND COVERAGE OF SHOWERS WILL PLAY HAVOC WITH INSOLATION. FAVOR DROPPING HIGH TEMPERATURES UNDER 90 EXCEPT PERHAPS SOUTHEAST... THOUGH SPOTTY 90S ANYWHERE SUNSHINE IS SUFFICIENTLY STRONG. MID 70S FOR LOW TEMPERATURES COMMON WITH CONVECTION DROPPING SOME SPOTS TOWARD 70. && .LONG TERM /FRIDAY THROUGH MONDAY/... AS OF 205 PM... A WEAK MID LEVEL TROUGH WHICH HAD LINGERED OVER THE EASTERN UNITED STATES WILL BE LIFTING NORTHEAST AND BECOMING DIFFUSE OVER NORTH CAROLINA FRIDAY. HOWEVER PRECIPITABLE WATER VALUES REMAIN HIGH AND WEAK LOW LEVEL CONVERGENCE INLAND OF AN INVERTED SURFACE TROUGH... THOUGH WEAK... IS PERHAPS ALL THAT IS NEEDED WHEN COMBINED WITH AFTERNOON HEATING. FIFTY POPS FOR FRIDAY AFTERNOON. CONVECTION DECREASING FRIDAY NIGHT BUT LIKELY TO CONTINUE AT LEAST TO MIDNIGHT. WEAK EAST TO EAST NORTHEAST SURFACE FLOW SATURDAY WITH THE MID LEVELS IN TRANSITION THOUGH NOT YET INTO A BERMUDA HIGH PATTERN. WEAK TROUGH ALOFT OVER THE FOOTHILLS WILL PROVIDE MINIMAL CONVECTIVE SUPPORT. WITH AIR MASS POTENTIALLY DRYING A BIT ALOFT... AFTERNOON RAIN CHANCES FORTY PERCENT. AIR MASS FINALLY SIGNIFICANTLY DRYS ALOFT SUNDAY WITH THE UPPER TROUGH IN THE WESTERN ATLANTIC. A PERHAPS TOO HIGH 30 PERCENT AFTERNOON RAIN CHANCE. WEAK SOUTH FLOW AROUND THE BERMUDA HIGH WITH SOME WEAK MOISTURE ADVECTION MONDAY. CLIMATOLOGY LOOKS GOOD HERE WITH MONDAY AFTERNOON RAIN CHANCES AGAIN 30 PERCENT. COUNTING ON CLOUDS AND PRECIPITATION SUPPRESSING TEMPERATURES FRIDAY AND SATURDAY AFTERNOONS... FOR HIGHS UPPER 80S TO LOWER 90S. A WARMING TREND WITH SUNSHINE... AND HIGH TEMPERATURES MOSTLY LOWER 90S SUNDAY... LOW TO MID 90S MONDAY. ONE MORE MUGGY WARM NIGHT FRIDAY NIGHT WITH LOW TEMPERATURES LOW TO MID 70S... THEN UPPER 60S TO LOWER 70S INTO SUNDAY NIGHT. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AS OF 130 PM MONDAY... VFR CONDITIONS WILL DOMINATE THROUGH 18Z TUESDAY... HOWEVER A PERIOD OF INCLEMENT AVIATION CONDITIONS WITH SCATTERED TO NUMEROUS STRONG STORMS AND LOCALLY GUSTY WINDS IS LIKELY OVER THE NORTHERN TERMINAL SITES. A SURFACE FRONT REMAINS STRETCHED JUST TO THE NORTH AND NORTHWEST OF NORTH CAROLINA THIS AFTERNOON... AND WILL EASE SLOWLY SOUTHWARD TONIGHT. THIS FRONT WILL BE ACCOMPANIED BY A MID LEVEL TROUGH STRETCHING FROM THE DELMARVA ACROSS VIRGINIA AND KENTUCKY TONIGHT... AND THE APPROACH OF THIS TROUGH AND FRONT COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS OVER NORTHERN AND WESTERN NORTH CAROLINA WILL SPAWN THUNDERSTORMS THIS AFTERNOON... AFFECTING INT/GSO AROUND 18Z TO 23Z... AND RDU/RWI 20Z-02Z. STORMS ARE EXPECTED TO AFFECT FAY 23Z TO 06Z BUT ARE LIKELY TO BE WEAKER AS DEEP LAYER WINDS HERE ARE VERY LIGHT. IN AND NEAR THESE STORMS... MVFR TO IFR CEILINGS/VISIBILITIES AND GUSTS OVER 50 MPH ARE POSSIBLE... WITH A LESSER THREAT OF HAIL FROM MARBLE TO QUARTER SIZE. OUTSIDE OF THESE STORMS... CEILINGS SHOULD BE VFR ABOVE 4 THOUSAND FEET WITH VFR VISIBILITIES. PATCHY MVFR/IFR FOG AND SMOKE IS POSSIBLE MAINLY AT FAY/RWI AFTER 06Z THROUGH 13Z TUESDAY MORNING AS THE LOW LEVELS DECOUPLE... AND THESE SAME LOCATIONS ARE ALSO LIKELY TO SEE LOW LEVEL JETTING TONIGHT... WITH NEAR SURFACE WINDS OF 6 TO 10 KNOTS INCREASING QUICKLY TO NEAR 25 KNOTS AT 800 TO 1200 FEET AGL. VFR CONDITIONS WILL RESUME AGAIN BY MID MORNING TUESDAY... HOWEVER ANOTHER ROUND OF STORMS IS LIKELY BY MID AFTERNOON AT ALL SITES. LOOKING BEYOND 18Z TUESDAY AFTERNOON... THE THREAT FOR SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST EACH DAY THROUGH AT LEAST THURSDAY... MAINLY (BUT NOT ONLY) IN THE AFTERNOON AND EVENING HOURS. ANY STORM COULD PRODUCE A PERIOD OF HEAVY RAIN WITH SURFACE WIND GUSTS OVER 30 MPH AND MVFR VISIBILITIES AND CEILINGS. PATCHY MVFR FOG IS POSSIBLE EACH MORNING FROM 08Z-13Z AS WEAK SURFACE TROUGHING AND PLENTIFUL MOISTURE HOLD OVER THE REGION. SLIGHTLY DRIER WEATHER IS EXPECTED LATE FRIDAY INTO SATURDAY. -GIH && .CLIMATE... HERE ARE THE TEMPERATURE RECORDS FOR JULY 4TH. RDU (RALEIGH-DURHAM AIRPORT): JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006) GSO (GREENSBORO PIEDMONT TRIAD AIRPORT): JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005) && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...HARTFIELD NEAR TERM...HARTFIELD SHORT TERM...99 LONG TERM...99 AVIATION...HARTFIELD
Hazardous weather outlook, Jul 4, 4:15 PM EDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 415 PM EDT MON JUL 4 2011 NCZ007-021>024-038-039-051330- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 415 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN 4 PM AND 9 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS. ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ008>011-025>028-040-041-051330- GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE- 415 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN 4 PM AND 10 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS. ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ073>078-083>086-088-089-051330- STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND- HOKE-CUMBERLAND-SAMPSON- 415 PM EDT MON JUL 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. A FEW STRONG STORMS ARE EXPECTED THROUGH THIS EVENING. A STORM OR TWO COULD PRODUCE STRONG WIND GUSTS OVER 40 MPH. ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND... SAMPSON... WAYNE... AND WILSON COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ042-043-051330- JOHNSTON-WILSON- 415 PM EDT MON JUL 4 2011 ...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THROUGH TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN 4 PM AND 9 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS. ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH. ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND... SAMPSON... WAYNE... AND WILSON COUNTIES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Special weather statement, Jul 4, 3:53 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
353 PM EDT MON JUL 4 2011
NCZ024-042030-
ORANGE-
353 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS ORANGE COUNTY THROUGH 430
PM EDT...
AT 353 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
TEER...OR ABOUT 9 MILES SOUTHWEST OF HILLSBOROUGH...MOVING EAST AT 15
MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EFLAND...AND
HILLSBOROUGH.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WINDS OF THIS
MAGNITUDE ARE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3610 7897 3591 7901 3590 7926 3591 7926
3607 7926 3609 7926 3614 7898
TIME...MOT...LOC 1953Z 261DEG 12KT 3600 7921
VINCENTSpecial weather statement, Jul 4, 3:58 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
358 PM EDT MON JUL 4 2011
NCZ011-042030-
HALIFAX-
358 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS HALIFAX COUNTY THROUGH 430
PM EDT...
AT 359 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WELDON...OR ABOUT OVER GARYSBURG...MOVING EAST AT 5 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... RURAL NORTHERN
HALIFAX COUNTY.
HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS UP TO 50 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3645 7762 3643 7759 3643 7756 3641 7754
3637 7754 3634 7758 3632 7758 3630 7765
3647 7772 3649 7769 3648 7764
TIME...MOT...LOC 1959Z 251DEG 5KT 3642 7758
VINCENTSpecial weather statement, Jul 4, 4:09 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
409 PM EDT MON JUL 4 2011
NCZ021-042115-
FORSYTH-
409 PM EDT MON JUL 4 2011
...A STRONG THUNDERSTORM WAS APPROACHING FORSYTH COUNTY...
AT 408 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14
MILES NORTHWEST OF HUNTSVILLE...OR ABOUT 10 MILES WEST OF EAST
BEND...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...DONNAHA.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
THESE ARE BASED ON THE INTENSITY OF THE STORM AT 408 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA. IF YOU SEE LIGHTNING OR HEAR
THUNDER...YOU ARE AT RISK. TAKE SHELTER INDOORS IMMEDIATELY. STAY
TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.
&&
LAT...LON 3611 8051 3614 8044 3627 8044 3626 8003
3601 8005 3602 8021 3600 8022 3599 8032
3597 8040 3599 8043 3601 8042 3606 8047
3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 2008Z 269DEG 7KT 3623 8067
DJFSpecial weather statement, Jul 4, 4:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
429 PM EDT MON JUL 4 2011
NCZ011-042115-
HALIFAX-
429 PM EDT MON JUL 4 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS HALIFAX COUNTY THROUGH 515
PM EDT...
AT 427 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
ROSEMARY...OR ABOUT OVER ROANOKE RAPIDS...MOVING EAST AT 10 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ROANOKE
RAPIDS...WELDON...SOUTH WELDON. ADDITIONAL STORMS WILL AFFECT OTHER
LOCATIONS IN NORTHERN HALIFAX COUNTY...INCLUDING LITTLETON AND THE
INTERSTATE 95 CORRIDOR BETWEEN MILE MARKER 168 AND THE VIRGINIA
BORDER.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS UP TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING...PARTICULARLY ON INTERSTATE 95 BETWEEN MILE MARKER 168
AND THE VIRGINIA BORDER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.
&&
LAT...LON 3650 7781 3649 7777 3648 7764 3645 7762
3641 7754 3637 7754 3634 7758 3631 7756
3633 7744 3629 7741 3627 7740 3620 7743
3636 7792 3651 7790
TIME...MOT...LOC 2027Z 285DEG 8KT 3644 7769
VINCENTThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:53 PM EDT | Special Weather Statement | RAH | Orange | 37 min |
| Jul 4, 3:58 PM EDT | Special Weather Statement | RAH | Halifax | 32 min |
| Jul 4, 4:09 PM EDT | Special Weather Statement | RAH | Forsyth | 66 min |
| Jul 4, 4:29 PM EDT | Special Weather Statement | RAH | Halifax | 46 min |
| Jul 4, 4:34 PM EDT | Special Weather Statement | RAH | Durham, Orange | 41 min |
| Jul 4, 4:39 PM EDT | Special Weather Statement | RAH | Davidson | 51 min |
| Jul 4, 4:42 PM EDT | Severe Thunderstorm Warning | RAH | Halifax | 48 min |
| Jul 4, 4:47 PM EDT | Areal Flood Advisory | RAH | Halifax | 3 hr |
| Jul 4, 5:05 PM EDT | Flash Flood Warning | RAH | Halifax | 115 min |
| Jul 4, 5:08 PM EDT | Areal Flood Advisory | RAH | Orange | 3 hr |
| Jul 4, 5:14 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 46 min |
| Jul 4, 5:29 PM EDT | Special Weather Statement | RAH | Durham, Wake | 61 min |
| Jul 4, 5:29 PM EDT | Severe Thunderstorm Warning | RAH | Davidson, Forsyth | 39 min |
| Jul 4, 5:30 PM EDT | Severe Thunderstorm Warning | RAH | Halifax, Warren | 60 min |
| Jul 4, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 39 min |
| Jul 4, 5:37 PM EDT | Areal Flood Advisory | RAH | Forsyth | 102 min |
| Jul 4, 5:45 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 60 min |
| Jul 4, 5:56 PM EDT | Areal Flood Warning | RAH | Durham | 2 hr |
| Jul 4, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Davidson | 42 min |
| Jul 4, 6:10 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 65 min |
| Jul 4, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Stanly | 50 min |
| Jul 4, 6:17 PM EDT | Special Weather Statement | RAH | Durham | 58 min |
| Jul 4, 6:24 PM EDT | Areal Flood Advisory | RAH | Alamance, Guilford | 2 hr |
| Jul 4, 6:27 PM EDT | Areal Flood Advisory | RAH | Franklin, Halifax, Nash, Warren | 3 hr |
| Jul 4, 6:36 PM EDT | Severe Thunderstorm Warning | RAH | Guilford, Montgomery, Randolph | 54 min |
| Jul 4, 6:46 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 31 min |
| Jul 4, 6:47 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 36 min |
| Jul 4, 6:53 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Durham, Orange | 19 min |
| Jul 4, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Richmond | 51 min |
| Jul 4, 7:00 PM EDT | Flash Flood Warning | RAH | Halifax | 3 hr |
| Jul 4, 7:30 PM EDT | Special Weather Statement | RAH | Moore | 60 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.